MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM VA-LCKNG SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 8MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM VA-LCKNG SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 8MM; SCREW, FIXATION, BONE
Model Number 02.130.208
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hrs due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Patient code (b)(4) used to capture change in surgical plan: the locking screws would not lock in the plate.The surgeon changed to cortex screws, which is a change in surgical plan.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that two (2) locking screws would not lock into an unknown plate during a hand fracture repair procedure on (b)(6) 2018.The surgeon was manually placing screws through the screw hole of the plate when the two screws malfunctioned.The procedure was completed without incident using two cortex screws.No patient harm was reported.There was a 45 second surgical delay related to switching the screws.The patient outcome was reported stable.Procedure was completed successfully.This is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records (dhr) review was completed for part# 02.130.208, lot# l714420.Manufacturing location: grenchen, release to warehouse date: jan 30, 2018.No non- conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product development investigation was completed.The screw was received at customer quality (cq) with minor wear, but no damage that would inhibit function was observed.The stardrive screw head recess shows wear consistent with interaction with a screwdriver during attempted screw insertion.The reported complaint condition of not locking to the plate was not able to be confirmed or replicated at customer quality (cq) via functional test because the plate involved in the event was not returned for investigation.The returned screw was manufactured in january 2018.No non- conformance reports were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Tabulated product drawing for the family of 1.5mm variable angle screws was reviewed during this investigation.The returned screw is an implant in the variable angle locking hand system indicated for fragment specific fracture fixation of the hand.The major shaft thread diameter measured ø1.42mm at cq (ca592) which is within specification of max ø1.55mm per drawing.The proximal major head thread diameter measured ø2.15mm at cq (ca592).However, this dimension is a reference dimension and could not be compared to a specification.Post manufacturing thread wear consistent with attempted locking to a plate has prevented any further relevant accurate dimensional analysis.Definite root cause could not be determined for this complaint.It is possible that the returned va screw was attempted to be inserted outside of the 30-degree cone required by design as there is no mention of using the variable angle drill guide during the event.No product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM VA-LCKNG SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 8MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7421352
Report Number2939274-2018-51577
Device Sequence Number69702
Product Code HWC
UDI-Device Identifier10886982044624
UDI-Public(01)10886982044624(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K141527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.130.208
Device Catalogue Number02.130.208
Device Lot NumberL714420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR